• Gabriel Picavet
  • Martine Picavet-L’Hermitte
Part of the Mathematics and Its Applications book series (MAIA, volume 520)


We first give some informations in order to situate t-closedness in the context of literature. The notion of t-closedness originates in K-theory and more specifically in the study of Picard groups Pic(R[X]) and Pic (R [X, X -1]) where R is a commutative ring. Extending works of Traverso [34], Gilmer, Heitmann [9] and others, Rush gave a characterization for a reduced ring R with a finite minimal spectrum to verify Pic(R) = Pic(R[X]) [29]. To be more explicit, Pic(R) = Pic(R[X]) if and only if R is seminormal in the total quotient ring Tot(R) of R, that is to say if a ∈ Tot(R) and a 2, a 3R then aR. Later on, Swan succeeded in giving a general theory by introducing the notion of seminormal ring [33]. A ring R is called seminormal if whenever b, cR satisfy b 3 = c 2, there is some tR such that b = t 2, c = t 3 . A seminormal ring is reduced as Costa showed. Then if R is reduced, Pic(R) = Pic(R[X]) holds if and only if R is seminormal. Now a ring R is called quasinormal if Pic(R) = Pic (R [X, X -1 ]). This notion was studied by Bass-Murthy [4], Greco [10] and Rush [30]. It is natural to ask whether quasinormality of a ring can be characterized by a condition similar to seminormality. To this end, Asanuma introduced u-closedness for rings [3]. A ring R is u-closed when a ∈ Tot(R) and a 2a, a 3a 2R imply aR. Asanuma showed that a one-dimensional noetherian integral domain R is quasinormal if and only if R is seminormal and u-closed.


Prime Ideal Maximal Ideal Integral Domain Integral Closure Algebraic Order 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    D. F. Anderson, D. E. Dobbs and J. A. Huckaba, “On seminormal overrings”, Comm. in Algebra. 10 (1982) 1421–1448.MathSciNetMATHCrossRefGoogle Scholar
  2. [2]
    T. Akiba, “Remarks on flat and relatively seminormal pairs”, Kobe J. Math. 6 (1989) 217–222.MathSciNetMATHGoogle Scholar
  3. [3]
    T. Asanuma, unpublished.Google Scholar
  4. [4]
    H. Bass and M.P. Murthy, “Grothendieck groups and Picard groups of abelian group rings”, Ann. of Math. 86 (1976) 16–73.MathSciNetCrossRefGoogle Scholar
  5. [5]
    D. E. Dobbs and T. Ishikawa, “On seminormal underrings”, Tokyo J. Math. 10 (1987) 157–159.MathSciNetMATHCrossRefGoogle Scholar
  6. [6]
    D. E. Dobbs, “On seminormal subrings”, Math. Japonica 32 (1987) 11–15.MathSciNetMATHGoogle Scholar
  7. [7]
    D. Ferrand and J. P. Olivier, “Homomorphismes minimaux d’anneaux”, J. Algebra 16 (1970) 461–471.MathSciNetMATHCrossRefGoogle Scholar
  8. [8]
    L. Gillman and M. Jerison, “Rings of continuous functions”, Van Nostrand, Princeton, Toronto, Melbourne, London (1960).MATHGoogle Scholar
  9. [9]
    R. Gilmer and R. Heitmann, “On Pic R[X] for R seminormal”, J. Pure Appl. Algebra 16 (1980) 251–257.MathSciNetMATHCrossRefGoogle Scholar
  10. [10]
    S. Greco, “Seminormality and quasinormality of group rings”, J. Pure Appl. Algebra 18 (1980) 129–142.MathSciNetMATHCrossRefGoogle Scholar
  11. [11]
    A. Grothendieck and J. Dieudonné, Eléments de Géométrie Algébrique I, Springer Verlag, Berlin, Heidelberg, New York (1971).MATHGoogle Scholar
  12. [12]
    M. Hochster, “Totally integrally closed rings and extremal spaces”, Pacific J. Math 32 (1970) 767–779.MathSciNetMATHCrossRefGoogle Scholar
  13. [13]
    Y. Koyama, T. Sugatani and K. Yoshida, “Some remarks on divisorial and seminormal overrings”, Comm. in Algebra 13 (1985) 795–810.MathSciNetMATHCrossRefGoogle Scholar
  14. [14]
    N. Onoda and K. Yoshida, “Remarks on quasinormal rings”, J. Pure Appl. Algebra 33 (1984) 59–67.MathSciNetMATHCrossRefGoogle Scholar
  15. [15]
    N. Onoda, T. Sugatani and K. Yoshida, “Local quasinormality and closedness type criteria”, Houston J. Math. 11 (1985) 247–256.MathSciNetMATHGoogle Scholar
  16. [16]
    G. Picavet, “Ultrafiltres sur un espace spectral. Anneaux de Baer. Anneaux à spectre minimal compact”, Math. Scand. 46 (1980) 23–53.MathSciNetMATHGoogle Scholar
  17. [17]
    G. Picavet, “Deux remarques sur la seminormalité”, Ital. J. Pure Appl. Math 1 (1997) 101–108.MathSciNetMATHGoogle Scholar
  18. [18]
    G. Picavet, “Totally t-closed rings”, J. Pure Appl. Algebra 115 (1997) 87–106.MathSciNetMATHCrossRefGoogle Scholar
  19. [19]
    G. Picavet, “Anodality”, Comm. in Algebra 26 (1998) 345–393.MathSciNetMATHCrossRefGoogle Scholar
  20. [20]
    G. Picavet, “Seminormal or t-closed schemes and Rees rings”, Algebras and Representation theory 11 (1999) 255–309.MathSciNetGoogle Scholar
  21. [21]
    G. Picavet and M. Picavet-L’Hermitte, “Morphismes t-clos”, Comm. in Algebra 21 (1993) 179–219.MathSciNetMATHCrossRefGoogle Scholar
  22. [22]
    G. Picavet and M. Picavet-L’Hermitte, “Anneaux t-clos”, Comm. in Algebra 23 (1995) 2643–2677.MathSciNetMATHCrossRefGoogle Scholar
  23. [23]
    G. Picavet and M. Picavet-L’Hermitte, “Closure along an admissible subset, seminormality and t-closedness”, to appear. Google Scholar
  24. [24]
    M. Picavet-L’Hermitte, “Decomposition of order morphisms into minimal morphisms”, Math. J. Toyama Univ. 19 (1996) 17–45.MathSciNetMATHGoogle Scholar
  25. [25]
    M. Picavet-L’Hermitte, “t-closed pairs”, in Commutative Ring Theory Lectures notes in pure and appl. math., 185, Dekker, New York (1996), pp. 401–415.Google Scholar
  26. [26]
    M. Picavet-L’Hermitte, “When is ℤ[α] seminormal or t-closed ?”, Boll. U.M.I. 8 (1999) 189–217.MathSciNetGoogle Scholar
  27. [27]
    M. Picavet-L’Hermitte, “Seminormality and t-closedness of algebraic orders”, in Advances in Commutative Ring Theory Lectures notes in pure and appl. math., 205, Dekker, New York (1999) 521–540.Google Scholar
  28. [28]
    M. Picavet-L’Hermitte, “Weak normality and t-closedness”, to appear in Comm. in Algebra. Google Scholar
  29. [29]
    D. E. Rush, “Seminormality”, J. Algebra 67 (1980) 377–384.MathSciNetMATHCrossRefGoogle Scholar
  30. [30]
    D. E. Rush, “Picard groups in abelian group rings”, J. Pure Appl. Algebra 26 (1982) 101–114.MathSciNetMATHCrossRefGoogle Scholar
  31. [31]
    P. Samuel, “Séminaire sur les épimorphismes”, Secrétariat Mathématique Paris (1967–1968).Google Scholar
  32. [32]
    T. Sugatani and K. Yoshida, “On t-closures”, C. R. Math. Rep. Acad. Sci. Canada 6Google Scholar
  33. (1984).
  34. [33]
    R. G. Swan, “On seminormality”, J. Algebra 67 (1980) 210–229.MathSciNetMATHCrossRefGoogle Scholar
  35. [34]
    C. Traverso, “Seminormality and Picard group”, Ann. Scuola Norm. Sup. Pisa 24 (1970) 585–595.MathSciNetMATHGoogle Scholar
  36. [35]
    H. Yanagihara, “On an intrinsic definition of weakly normal rings”, Kobe J. Math. 2Google Scholar
  37. (1985).
  38. [36]
    C. A. Weibel, “Pic is a contracted functor”, Invent. Math. 103 (1991) 351–377.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2000

Authors and Affiliations

  • Gabriel Picavet
    • 1
  • Martine Picavet-L’Hermitte
    • 1
  1. 1.Laboratoire de Mathématiques PuresUniversité Blaise PascalAubière CedexFrance

Personalised recommendations